Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 3, 2007, 6:08 PM MDT for Natrona County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 6:08 PM MDT (00:08 UTC)
- Expired
- Aug 4, 2007, 12:15 AM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KRIW 040010
FFWRIW
WYC025-040615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
608 PM MDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER...
* UNTIL 1215 AM MDT
* AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I25 EXIT
191...NATRONA COUNTY AIRPORT...HOMA HILLS...U.S. HWY 20/26 MILE
MARKER 20 AND BAR NUNN
RADAR ESTIMATES OF RAINFALL OF 1.25 INCHES HAS FALLEN SINCE 5 PM MDT.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4285 10703 4257 10699 4256 10674 4265 10661
4282 10634 4284 10609 4298 10618 4299 10674
$$
C. BAKER6 follow-up statements
000
WGUS75 KRIW 040034
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
630 PM MDT FRI AUG 3 2007
WYC025-040615-
NATRONA WY-
630 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL NATRONA COUNTY...
AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RADAR ESTIMATES RAINFALL UP TO 2 INCHES HAS FALLEN IN A 10
MILE LONG AREA 10 TO 20 MILES WEST SOUTHWEST OF CASPER ALONG POISON
SPIDER CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
U.S. HWY 20/26 MILE MARKER 20...RED BUTTES VILLAGE...I25 EXIT 182...
JCT I25 AND HWY 20...I25 EXIT 191...I25 EXIT 197...NATRONA COUNTY
AIRPORT...PARADISE VALLEY...EMIGRANT GAP...EDNESS K WILKINS STATE
PARK...EVANSVILLE...CASPER AND BAR NUNN
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4285 10703 4257 10699 4256 10674 4265 10661
4272 10630 4273 10609 4299 10607 4299 10674
$$
C. BAKER000
WGUS75 KRIW 040111
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
707 PM MDT FRI AUG 3 2007
WYC025-040615-
NATRONA WY-
707 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL NATRONA COUNTY...
AT 705 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. SIX TENTHS OF AN
INCH FELL IN 15 MINUTES ONE AND A HALF MILES NORTHEAST OF DOWNTOWN
CASPER. RADAR RAINFALL ESTIMATES FROM 1 TO 2 INCHES EXTEND FROM 20
MILES WEST SOUTHWEST OF CASPER...THE EVANSVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
U.S. HWY 20/26 MILE MARKER 20...RED BUTTES VILLAGE...I25 EXIT 182...
JCT I25 AND HWY 20...I25 EXIT 191...I25 EXIT 197...NATRONA COUNTY
AIRPORT...PARADISE VALLEY...EMIGRANT GAP...EDNESS K WILKINS STATE
PARK...EVANSVILLE...CASPER AND BAR NUNN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4285 10703 4257 10699 4256 10674 4265 10661
4272 10630 4273 10609 4299 10607 4299 10674
$$
C. BAKER000
WGUS75 KRIW 040116
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
714 PM MDT FRI AUG 3 2007
WYC025-040615-
NATRONA WY-
714 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL NATRONA COUNTY...
AT 709 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. SIX TENTHS OF AN
INCH FELL IN 15 MINUTES ONE AND A HALF MILES NORTHEAST OF DOWNTOWN
CASPER...WHILE 1.25 INCHES FELL IN 30 MINUTES ON THE NORTH EDGE OF
CASPER. RADAR RAINFALL ESTIMATES FROM 1 TO 2 INCHES EXTEND FROM 20
MILES WEST SOUTHWEST OF CASPER...THE EVANSVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
U.S. HWY 20/26 MILE MARKER 20...I25 EXIT 182...JCT I25 AND HWY 20...
I25 EXIT 191...I25 EXIT 197...NATRONA COUNTY AIRPORT...PARADISE
VALLEY...EMIGRANT GAP...EDNESS K WILKINS STATE PARK...EVANSVILLE...
CASPER AND BAR NUNN
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES
AND NORMALLY DRY WASHES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING
SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4285 10703 4257 10699 4256 10674 4265 10661
4272 10630 4273 10609 4299 10607 4299 10674
$$
C. BAKER000
WGUS75 KRIW 040132
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
730 PM MDT FRI AUG 3 2007
WYC025-040615-
NATRONA WY-
730 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL NATRONA COUNTY...
AT 724 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA. RAINFALL REPORTS OF
1.38 INCHES FELL IN 20 MINUTES 2.5 MILES NORTHEAST OF CASPER. OTHER
REPORTS WERE SIX TENTHS OF AN INCH FELL IN 15 MINUTES ONE AND A HALF
MILES NORTHEAST OF DOWNTOWN CASPER...WHILE 1.25 INCHES FELL IN 30
MINUTES ON THE NORTH EDGE OF CASPER. RADAR RAINFALL ESTIMATES FROM
1 TO 2 INCHES EXTEND FROM 20 MILES WEST SOUTHWEST OF CASPER...THE
EVANSVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
U.S. HWY 20/26 MILE MARKER 20...I25 EXIT 182...JCT I25 AND HWY 20...
I25 EXIT 191...I25 EXIT 197...NATRONA COUNTY AIRPORT...PARADISE
VALLEY...EMIGRANT GAP...EDNESS K WILKINS STATE PARK...EVANSVILLE...
CASPER AND BAR NUNN
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4285 10703 4257 10699 4256 10674 4265 10661
4272 10630 4273 10609 4299 10607 4299 10674
$$
C. BAKER000
WGUS75 KRIW 040213
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MDT FRI AUG 3 2007
WYC025-040615-
NATRONA WY-
809 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT FOR
CENTRAL NATRONA COUNTY...
AT 807 PM MDT...NATRONA COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED
FLOODING CONTINUING IN THE PARADISE VALLEY AREA AND ALONG POISON
SPIDER ROAD.
RAINFALL REPORTS INDICATE 1.38 INCHES FELL IN 20 MINUTES 2.5 MILES
NORTHEAST OF CASPER. OTHER REPORTS WERE SIX TENTHS OF AN INCH FELL
IN 15 MINUTES ONE AND A HALF MILES NORTHEAST OF DOWNTOWN
CASPER...WHILE 1.25 INCHES FELL IN 30 MINUTES ON THE NORTH EDGE OF
CASPER. RADAR RAINFALL ESTIMATES FROM 1 TO 2 INCHES EXTEND FROM 20
MILES WEST SOUTHWEST OF CASPER...THROUGH EVANSVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMA HILLS...
U.S. HWY 20/26 MILE MARKER 20...I25 EXIT 182...JCT I25 AND HWY 20...
I25 EXIT 191...I25 EXIT 197...NATRONA COUNTY AIRPORT...PARADISE
VALLEY...EMIGRANT GAP...EDNESS K WILKINS STATE PARK...EVANSVILLE...
CASPER AND BAR NUNN
ADDITIONAL RAINFALL IS NOT EXPECTED AT THIS TIME IN THE FLOODED AREA.
THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL FLOOD WATERS
DRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4285 10703 4257 10699 4256 10674 4265 10661
4272 10630 4273 10609 4299 10607 4299 10674
$$
C. BAKER000
WGUS75 KRIW 040357
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
958 PM MDT FRI AUG 3 2007
WYC025-040408-
NATRONA WY-
958 PM MDT FRI AUG 3 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NATRONA
COUNTY...
THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING
HAS BEEN CANCELLED.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4285 10703 4257 10699 4256 10674 4265 10661
4272 10630 4273 10609 4299 10607 4299 10674
$$
C. BAKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:22 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 3, 4:22 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 422 PM MDT FRI AUG 3 2007 .SHORT TERM...TONIGHT THROUGH MONDAY SHOWERS AND STORMS HAVE BEEN FORMING OVER THE AREA THIS PM. THE FAR WEST HAS BEEN DRY...HOWEVER THERE IS SOME CONVECTION IN IDAHO WHICH MAY MOVE INTO THE FAR WEST THIS EVENING. SOME DRYING ALOFT IS SEEN ON SATL PICS AS THE MAIN PLUME OF SUBTROPICAL MOISTURE HAS BEEN PUSHED SOUTH AND EAST. LOW LEVEL MOISTURE HAS REMAINED FAIRLY DECENT SO SOME DEVELOPMENT IS STILL POSSIBLE THROUGH SUNSET. HEAVY RAIN IS THE THREAT FROM THE STORMS ALONG WITH SOME GUSTY WIND. WILL LET THE FLASH FLOOD WATCH CONTINUE. THE CONVECTION WILL TAPER OFF AND END AFTER MIDNIGHT IN MOST LOCATIONS AS THE UPPER LEVEL SHORTWAVE EXITS THE AREA AND A LITTLE DRIER AIR FILTERS INTO THE AREA. MILD NIGHT OVERALL. PATCHY FOG IN SPOTS IS POSSIBLE BUT DID NOT INCLUDE IN THE ZONES...EVENING SHIFT CAN TAKE A LOOK AT HOW THE TEMP/DEW POINT SPREADS TREND. A SOUTHWEST FLOW ALOFT TAKES SHAPE OVER WY SATURDAY...SUNDAY AND MONDAY. THE MODELS INDICATE SHORTWAVES MOVING THROUGH THIS FLOW. THE BULK OF THE UPPER SUPPORT IS OVER THE NW MTS. HIGH LEVEL TOTAL TOTALS AND INSTABILITY SUGGEST CONVECTION MAY OCCUR JUST ABOUT ANYWHERE IN THE CWA OVER THE NEXT 3 DAYS...MAINLY ISOLATED IN NATURE WITH BETTER CHANCES OVER AND NEAR THE MTS. HAVE LEFT THE LOW PRECIP CHANCES IN THE FORECAST FOR THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL WARM BACK INTO THE 80S AND 90S OVER THE WEEKEND WITH 60S AND 70S IN THE MTS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE LONG TERM IS EXPECTED TO BE DOMINATED GENERALLY WITH SOUTHWEST FLOW...AS A MEAN TROUGH SETS UP ACROSS THE WEST COAST. A SHORTWAVE TROUGH IS ADVERTISED BY THE 00Z GFS TO PUSH ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN MONDAY NIGHT. THIS COULD PUSH A WEAK COLD FRONT THROUGH THE AREA MONDAY NIGHT...EARLY TUESDAY. THE 00Z ECMWF IS NOT AS STRONG WITH THIS FEATURE...KEEPING THE BULK OF THE ENERGY FARTHER WEST. WILL GO WITH SOME SLIGHT POPS FOR NOW MONDAY AFTERNOON AND EVENING FOR THIS...BUT POPS MIGHT NEED TO BE INCREASED IF MEDIUM RANGE MODELS LEAN TOWARD GFS IN LATER RUNS. BOTH THE GFS AND ECMWF SHOW A DRYING TREND TUESDAY THROUGH THURSDAY...WITH ONLY ISOLATED AFTERNOON AND EVENING CONVECTION ACROSS THE HIGHER TERRAIN POSSIBLE. MAX TEMPS ARE EXPECTED TO BE SEASONAL...WITH LOWS SLIGHTLY ABOVE AVERAGE DURING THE LONG TERM. && .AVIATION... ABUNDANT LOW LEVEL MOISTURE ACROSS THE REGION LATE THIS AFTERNOON/EVENING...AND MODERATE TO STRONG INSULATION WILL ALLOW ISOLATED SHOWERS AND THUNDERSTORMS TO OCCUR THROUGH 01Z-02Z EAST OF THE DIVIDE. INCLUDED TEMPO GROUPS FOR THUNDERSTORMS WITH MODERATE RAIN...LIMITING VISIBILITIES TO THE MVFR CATEGORY. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 KT. INSTABILITY TO THE WEST WILL BE WEAKER...AS DRIER AIR MOVES INTO WESTERN WYOMING. FOR KJAC AND KBPI LEFT VICINITY SHOWERS AND VFR CONDITIONS THROUGH 03Z. SCATTERED MID DEBRIS CLOUDS BETWEEN 10K AND 12K FT AGL WILL PERSIST THROUGH THE EARLY MORNING HOURS...AND WILL BE FOLLOWED BY CLEARING BEFORE DAWN. VFR CONDITIONS AND WINDS LESS THAN 10 KT WILL PREVAIL OVERNIGHT. WEAK SURFACE PRESSURE GRADIENT WILL CONTINUE SATURDAY WITH LIGHT WINDS THROUGH 18Z. AFTERNOON BOUNDARY LAYER MIXING WILL TRANSPORT WEST TO NORTHWEST WINDS TO THE SURFACE YIELDING WIND SPEEDS 8-12 KT. WEAK SHORTWAVE WILL CLIP NORTHWESTERN WYOMING IN THE AFTERNOON/EVENING HOURS WITH VICINITY THUNDERSTORMS FORECAST FOR KWRL/KJAC/KCOD/KBPI. && .FIRE WEATHER... SHOWERS AND STORMS WILL BE SCATTERED ACROSS THE CENTRAL AND EAST FIRE ZONES TONIGHT...WITH LESS ACTIVITY WEST OF THE CONTINENTAL DIVIDE. ON SATURDAY AND SUNDAY AFTERNOON AND EVENING...SHOWERS AND STORMS WILL BE ISOLATED...WITH A LITTLE MORE COVERAGE OVER THE NORTHWEST MOUNTAINS BOTH DAYS. HIGH TEMPERATURES WILL BE WARMER OVER THE WEEKEND WITH A DECREASE IN AFTERNOON MINIMUM RELATIVE HUMIDITY. THE OUTLOOK FOR NEXT WEEK IS FOR ISOLATED LATE AFTERNOON AND EVENING SHOWERS AND STORMS WITH SEASONAL SUMMER TEMPERATURES IN THE 80S AND 90S. && .RIW WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WY ZONES...19..20..22..028>030. && SHORT TERM...AR LONG TERM...WM AVIATION...SMITH FIRE WEATHER...AR
Hazardous weather outlook, Aug 3, 4:28 PM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 428 PM MDT FRI AUG 3 2007 WYZ001>020-022>030-041200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 428 PM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH FOR NATRONA COUNTY...SWEETWATER COUNTY...AND SOUTHERN FREMONT COUNTY UNTIL MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL FORM OVER MUCH OF THE STATE THROUGH THE EVENING HOURS. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE WILL BE OVER SWEETWATER...NATRONA AND JOHNSON COUNTIES...WHERE HEAVY RAIN IS POSSIBLE. A FLASH FLOOD POTENTIAL EXISTS IN PARTS OF NATRONA AND SWEETWATER COUNTIES DUE TO RECENT RAINS IN THESE LOCATIONS. EXPECT FREQUENT LIGHTNING AND GUSTY ERRATIC WINDS NEAR STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWER AND THUNDERSTORM ACTIVITY BECOMES MORE ISOLATED TO LOCALLY SCATTERED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AND ANY FLOODING THIS AFTERNOON AND TONIGHT. TRIW
In the hours before
Special weather statement, Aug 3, 12:37 PM MDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1237 PM MDT FRI AUG 3 2007 WYZ030-031930- EAST SWEETWATER COUNTY- 1237 PM MDT FRI AUG 3 2007 ...RAIN SHOWERS DEVELOPING ACROSS SWEETWATER COUNTY... LIGHT RAIN SHOWERS HAVE FORMED OVER THE ROCK SPRINGS AREA THIS AFTERNOON...AND ARE SPREADING EASTWARD OVER INTERSTATE 80. THIS COVERAGE IS OVER AREAS WHERE FLOODING WAS REPORTED YESTERDAY. SHOWER TOTALS WILL BE LIGHT WITH THIS INITIAL SHOWER...UP TO A TENTH OF AN INCH. ADDITIONAL SHOWER ACTIVITY IS ANTICIPATED OVER THIS AREA THIS AFTERNOON AND EVENING. BRANHAM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:01 PM MDT | Flash Flood Warning | RIW | Hot Springs | 119 min |
| Aug 4, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 42 min |
| Aug 4, 3:44 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette, Teton | 61 min |
| Aug 4, 4:13 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 62 min |
| Aug 4, 5:08 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 67 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.